Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

August 6, 20234 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 6, 2023, 2:49 AM CDT for 4 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2023, 2:49 AM CDT (07:49 UTC)
Expired
Aug 6, 2023, 3:30 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS84 KTSA 060749
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sun Aug 6 2023
 
OKZ066>074-060830-
Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
249 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of central Haskell,
McIntosh, western Sequoyah, southern Adair, southeastern Wagoner,
southern Cherokee, northeastern Pittsburg, southeastern Okmulgee and
Muskogee Counties through 330 AM CDT...

At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Fort Gibson to 6 miles north of
Stidham. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
Muskogee...                       Sallisaw...
Eufaula...                        Stigler...
Fort Gibson...                    Checotah...
Warner...                         Morris...
Vian...                           Quinton...
Gore...                           Porum...
Okay...                           Webbers Falls...
Porter...                         Whitefield...
Oktaha...                         Kinta...
Marble City...                    Braggs...

This includes Interstate 40 in Oklahoma between mile markers 248 and
307.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3591 9553 3567 9448 3506 9528 3506 9532
      3554 9595
TIME...MOT...LOC 0748Z 292DEG 40KT 3574 9526 3545 9573 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:51 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 5, 11:51 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1151 PM CDT Sat Aug 5 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 903 PM CDT Sat Aug 5 2023

After a much cooler and showery day across much of northeast
Oklahoma and northwest Arkansas this afternoon, focus will shift
to the chances for storms to affect the region later tonight into
tomorrow morning. A compact shortwave currently centered across the
Northern Plains will continue to drop southeast overnight tonight,
which will act to increase the northwesterly mid level flow aloft
over eastern Oklahoma and northwest Arkansas overnight. This will
aid in maintaining a complex of storms taking shape across western
Kansas and allow them to move southeast into northeast Oklahoma
sometime after midnight tonight. Questions exist on how potent
this complex will be by the time it reaches eastern Oklahoma, as
the boundary layer remains quite stable after a day of cloudiness
and drier outflow air being slow to recover tonight. Nevertheless,
some storms could produce strong wind gusts if the stronger 50-60
knot flow aloft can be brought to the surface through the
substantial cap in place. A few elevated warm advection storms
could also develop ahead of the main line on the nose of the low
level jet, mainly north of Highway 412. Decent mid level lapse
rates combined with 30-40 knots of deep layer shear could produce
some marginally severe hail with more isolated cells. The complex
of storms should move pretty quickly across the region and mostly
be out of the area by sunrise Sunday. The fast moving nature will
limit the flash flood threat, but locally heavy rainfall is likely
within the stronger cells.

Current forecast is trending pretty well. Only some minor
adjustments to temps and PoPs have been made earlier this evening.

Bowlan

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 208 PM CDT Sat Aug 5 2023

Some showers and thunderstorms will linger across the area into
Sunday morning. The thunderstorm complex will essentially reinforce
a cold front moving through the area on Sunday with the aid of a
mid-level low moving across the upper mid-west. By 12z Monday, the
front is expected to stall out across northern Texas.

Scattered showers and thunderstorms are expected late Sunday night
into Monday across the area with isentropic lift north of the
frontal boundary. The potential for showers and thunderstorms will
continue through the work week as the frontal boundary slowly lifts
back to the north.

Temperatures are forecast to be below or near normal for much
of the area Sunday. With the exception of extreme southeast
Oklahoma which could see temperatures top out near 100 again
on Sunday. Will not issue any heat headlines for Sunday at
time time with too much uncertainty on how tonight's thunderstorm
complex evolves.

For the work week, temperatures are expected to be below normal
Monday and Tuesday with a rebound to normal or slightly above
for the remainder of the work. This is all thanks to a west-northwesterly
flow aloft over the area as the upper level ridge is suppressed
to the south and west.

&&

.AVIATION...
(06Z TAFS)
Issued at 1147 PM CDT Sat Aug 5 2023

A thunderstorm complex expected to move from northwest to
southeast across the area should affect all the terminals in the
first 6 to 9 hours of the valid TAF period, including potential
for convective wind gusts and IFR conditions. Latest CAM solutions
take the complex a little further south than earlier expected and
as a result, have slightly reduced the forecast impacts at the far
NW AR sites. VFR conditions and wind speeds of 10 kts or less
will prevail outside of the impacts from the complex.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  92  71  89 /  80  30  20  30
FSM   75  96  73  91 /  60  40  10  30
MLC   75  96  71  88 /  60  30  20  40
BVO   70  90  65  88 /  80  30  20  20
FYV   70  90  67  87 /  80  50  30  30
BYV   69  90  66  85 /  80  50  20  20
MKO   72  92  68  87 /  80  30  20  30
MIO   70  90  65  85 /  70  30  20  10
F10   72  92  68  86 /  80  30  20  40
HHW   77 100  75  91 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....10
AVIATION...22
Hazardous weather outlook, Aug 5, 9:13 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Sat Aug 5 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Sat Aug 5 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Another complex of thunderstorms is expected to move out of
Kansas and track thorough eastern Oklahoma and northwest Arkansas
late tonight into tomorrow morning. some strong wind gusts and
locally heavy rainfall will be possible with this complex as it
moves through the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Cooler temperatures will overspread the area Sunday, with
some potential for hotter weather to linger across far southeast
Oklahoma through Sunday afternoon. The areawide break from the heat
will continue through Tuesday, with temperatures increasing for the
latter part of the week. Several upper disturbances will move across
the area and will offer periodic chances for showers and scattered
thunderstorms through mid week. Chances for storms will become more
isolated later in the week as the upper ridge begins to expand over
the southern Plains.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 5, 9:49 PM CDT, 5 hours before
Preliminary Local Storm Report
National Weather Service Tulsa OK
949 PM CDT Sat Aug 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     Tstm Wnd Dmg     Prairie Grove           35.98N 94.32W
08/05/2023                   Washington         AR   Public

            Large tree snapped at base of trunk. Pic
            relayed via social media. Time estimated
            from radar.

&&
Special weather statement, Aug 6, 12:11 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1211 AM CDT Sun Aug 6 2023

OKZ054-059-060600-
Osage OK-Pawnee OK-
1211 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of Osage and
southwestern Pawnee Counties through 100 AM CDT...

At 1211 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Hardy to 5 miles west of
Marland. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Blackburn...                      Skedee...
Grainola...                       Foraker...
Bigheart...                       Osage Hills State Park...
Pearsonia...                      Sunset Lake...
Sooner Lake...                    Okesa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3686 9600 3623 9645 3640 9703 3651 9703
      3651 9701 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0511Z 285DEG 52KT 3694 9679 3654 9725

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 12:51 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1251 AM CDT Sun Aug 6 2023

OKZ054>056-059-060-064-060630-
Tulsa OK-Osage OK-Pawnee OK-Nowata OK-Washington OK-Creek OK-
1251 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of Osage, northwestern
Creek, Washington, western Nowata, Pawnee and northwestern Tulsa
Counties through 130 AM CDT...

At 1251 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Chautauqua to 5 miles southeast
of Glencoe. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bartlesville...                   Sand Springs...
Pawhuska...                       Pawnee...
Skiatook...                       Hominy...
Dewey...                          Cleveland...
Mannford...                       Drumright...
Barnsdall...                      Oilton...
Copan...                          Ramona...
Wynona...                         Ochelata...
Delaware...                       Jennings...
Avant...                          Westport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9597 3687 9553 3660 9577 3660 9581
      3654 9581 3586 9639 3593 9662 3616 9662
      3616 9682 3624 9682 3625 9689 3700 9627
TIME...MOT...LOC 0551Z 295DEG 36KT 3699 9619 3616 9687

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 1:25 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 AM CDT Sun Aug 6 2023

OKZ054-055-059>062-064-066-067-070-060715-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Pawnee OK-
Washington OK-Creek OK-Mayes OK-Wagoner OK-
125 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of southern Rogers,
southeastern Osage, Creek, southern Mayes, southwestern Washington,
Wagoner, Okmulgee, northwestern Muskogee, southeastern Pawnee and
Tulsa Counties through 215 AM CDT...

At 125 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Avant to 5 miles east of
Shamrock. Movement was southeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Okmulgee...                       Wagoner...
Bristow...                        Pryor...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Pryor Creek...                    Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Mannford...

This includes Interstate 44 between mile markers 185 and 257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3653 9600 3624 9509 3554 9583 3566 9631
      3589 9659
TIME...MOT...LOC 0625Z 294DEG 56KT 3646 9599 3593 9648

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 2:10 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
210 AM CDT Sun Aug 6 2023

OKZ060-065>067-070-071-060800-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-McIntosh OK-
210 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of northwestern
McIntosh, southwestern Wagoner, Okmulgee, northwestern Muskogee,
southeastern Tulsa and eastern Okfuskee Counties through 300 AM
CDT...

At 209 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Coweta to near Okfuskee.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Broken Arrow...                   Muskogee...
Okmulgee...                       Okfuskee...
Coweta...                         Henryetta...
Checotah...                       Haskell...
Morris...                         Beggs...
Weleetka...                       Dewar...
Porter...                         Schulter...
Oktaha...                         Taft...
Boynton...                        Grayson...
Council Hill...                   Rentiesville...

This includes Interstate 40 in Oklahoma between mile markers 225 and
264.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3564 9623 3564 9619 3567 9619 3602 9567
      3562 9528 3515 9598 3529 9598 3529 9611
      3557 9633
TIME...MOT...LOC 0709Z 324DEG 34KT 3593 9570 3558 9623

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sun Aug 6 2023

OKZ066>074-060830-
Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
249 AM CDT Sun Aug 6 2023

...Strong thunderstorms will impact portions of central Haskell,
McIntosh, western Sequoyah, southern Adair, southeastern Wagoner,
southern Cherokee, northeastern Pittsburg, southeastern Okmulgee and
Muskogee Counties through 330 AM CDT...

At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Fort Gibson to 6 miles north of
Stidham. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Sallisaw...
Eufaula...                        Stigler...
Fort Gibson...                    Checotah...
Warner...                         Morris...
Vian...                           Quinton...
Gore...                           Porum...
Okay...                           Webbers Falls...
Porter...                         Whitefield...
Oktaha...                         Kinta...
Marble City...                    Braggs...

This includes Interstate 40 in Oklahoma between mile markers 248 and
307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3591 9553 3567 9448 3506 9528 3506 9532
      3554 9595
TIME...MOT...LOC 0748Z 292DEG 40KT 3574 9526 3545 9573

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:11 AM CDTSpecial Weather StatementTSAOsage, Pawnee49 min
Aug 6, 12:51 AM CDTSpecial Weather StatementTSACreek, Nowata, Osage, Pawnee, Washington39 min
Aug 6, 1:25 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Rogers, Tulsa, Wagoner50 min
Aug 6, 2:10 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee50 min
Aug 6, 2:54 AM CDTSpecial Weather StatementTSAOkmulgee36 min
Aug 6, 3:28 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah47 min
Aug 6, 3:48 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee3 hr
Aug 6, 3:57 AM CDTSpecial Weather StatementTSASequoyah48 min
Aug 6, 4:00 AM CDTSpecial Weather StatementTSAHaskell45 min
Aug 6, 4:18 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg31 min
Aug 6, 4:54 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg51 min
Aug 6, 5:31 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha44 min
Aug 6, 4:44 AM CDTSpecial Weather StatementTSASebastian46 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.